MAUDE Adverse Event Report: MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Codes Signal Artifact/Noise (1036); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the 2ach20 mapping catheter with lot number 7625462 was retuned and analyzed.Visual inspection of the electrodes showed the electrodes were intact with no apparent issues.All electrodes exist on the loop section and no cosmetic issue or anomalies were identified.Visual inspection of the shaft segment area showed the shaft was kinked and pinched approximately three inches from the lemo connector.The functional test was performed using a multimeter was performed.The continuity and impedance measurement between electrodes and the other side of the cable showed, the electrocardiogram (ecg) electrode three to pin three was an open circuit.The rest of the channels are normal.Dissection of the suspected electrode related to the noise showed the electrode wire was connected properly to the electrode and it is intact with no issues.Dissection of lemo connector assembly showed the lemo connector wire intact with no issues.Visual inspection under x-ray on the location of the shaft kink, showed one of the ecg wires was broken inside the shaft three inches distal to lemo connector.In conclusion, the reported signal noise issue was confirmed through testing and the mapping catheter failed the returned product inspection due to an electrode wire broken in the shaft segment and a ki nk/twist on the catheter shaft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the electrodes were reportedly damaged and signal issues occurred.The mapping catheter was replaced to resolve the issue. the case was completed with cryo. no patient complications have been reported as a result of this event.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17788333
Report Number2182208-2023-02725
Device Sequence Number17986692
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number7625462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown